Toxic Hepatitis

Below you will find more information about Toxic Hepatitis from Medigest. If you believe that you are suffering from any of the symptoms of Toxic Hepatitis it is important that you obtain an accurate diagnosis from a medical professional to ensure that you obtain the correct medication or treatment for your condition. There are medical conditions that carry similar symptoms associated with Toxic Hepatitis and therefore the information provided by Medigest is offered as a guideline only and should never be used in preference to seeking professional medical advice. The information relating to Toxic Hepatitis comes from a third party source and Medigest will not be held liable for any inaccuracies relating to the information shown.

Definition

Toxic hepatitis is an inflammation of the liver, which occurs when toxic chemicals, drugs, or certain poisonous mushrooms has damaged the liver.

Diagnosis

The doctor conducts a physical examination and takes the patient's complete medical history. Although toxic hepatitis do not have tests to determine its existence, the doctor recommends blood tests that check for high levels of certain liver enzymes. The doctor may also perform a liver biopsy to confirm the diagnosis.

Treatment

Most toxic hepatitis have no specific treatment except for acute acetaminophen overdose, which is effectively treated with the chemical acetylcysteine given within 24 hours of the overdose. Most drug-induced toxic hepatitis can only be treated by stopping the medication. Other treatments may include supportive therapy and liver transplant.

Symptoms and Signs

A mild condition does not usually have noticeable problems. However, when signs and symptoms of toxic hepatitis occur, they are similar to those caused by other types of hepatitis such as jaundice, fatigue, loss of appetite, nausea and vomiting, weight loss, and dark or tea-colored urine.

Causes

The condition is caused by constant exposure of the liver to toxic substances such as dry cleaning solvents and the amanita mushroom. Nonprescription pain-relievers as well as prescription drugs can also cause the condition. Some herbs that interact with prescription drugs may lead to more serious side effects.

Discuss Toxic Hepatitis in our forums

Discuss Toxic Hepatitis with other members of Medigest in our forums.